Alert archive / South Dakota / Wind Chill Advisories in 2013

Wind Chill Advisory 13, NWS Aberdeen, SD

December 27, 201326 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill advisory at Dec 27, 2013, 3:12 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 28, 2013, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2013, 3:12 PM CST (21:12 UTC)
In effect from
Dec 28, 2013, 6:00 PM CST
Expired
Dec 29, 2013, 9:19 AM CST
In force
15 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS43 KABR 272112
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
312 PM CST FRI DEC 27 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.COLD ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280915-
/O.NEW.KABR.WC.Y.0013.131229T0000Z-131229T1200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
312 PM CST FRI DEC 27 2013 /212 PM MST FRI DEC 27 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
SATURDAY TO 6 AM CST /5 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY
TO 6 AM CST /5 AM MST/ SUNDAY. 

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE SATURDAY NIGHT.

* WIND CHILL VALUES...COLDEST READINGS 20 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TDK
7 follow-up statements
186 
WWUS43 KABR 280846
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
246 AM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-282100-
/O.EXT.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
246 AM CST SAT DEC 28 2013 /146 AM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
SD
917 
WWUS43 KABR 280946
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
346 AM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-037-282200-
/O.UPG.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
/O.NEW.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER
346 AM CST SAT DEC 28 2013

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 40 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-015-016-033>036-045-048-051-282200-
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
346 AM CST SAT DEC 28 2013 /246 AM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
SD
966 
WWUS43 KABR 281901
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
101 PM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-037-291215-
/O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER
101 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.
  PATCHY BLOWING SNOW IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-015-016-033>036-045-048-051-291215-
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
101 PM CST SAT DEC 28 2013 /1201 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
243 
WWUS43 KABR 282119
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
319 PM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-290930-
/O.NEW.KABR.WW.Y.0029.131228T2119Z-131229T0600Z/
/O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
319 PM CST SAT DEC 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

* TIMING...THROUGH THE EVENING.

* WINDS/VISIBILITY...NORTHWEST 20 TO 40 MPH...VISIBILITY
  OCCASIONALLY LESS THAN 1/2 MILE. 

* SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.
  BLOWING SNOW PRODUCING LOW VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ037-290930-
/O.CON.KABR.WC.W.0005.131229T0000Z-131229T1800Z/
HAND-
INCLUDING THE CITY OF...MILLER
319 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  PATCHY BLOWING SNOW IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ004-009-290930-
/O.NEW.KABR.WW.Y.0029.131228T2119Z-131229T0600Z/
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CAMPBELL-WALWORTH-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE
319 PM CST SAT DEC 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

* TIMING...THROUGH THIS EVENING.

* WINDS/VISIBILITY...25 TO 50 MPH...VISIBILITY OCCASIONALLY BELOW
  1/2 MILE. 

* SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.
  BLOWING SNOW COULD CAUSE VERY LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ003-015-016-033>036-045-048-051-290930-
/O.CON.KABR.WC.Y.0013.131229T0000Z-131229T1800Z/
CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
319 PM CST SAT DEC 28 2013 /219 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
493 
WWUS43 KABR 290543 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1143 PM CST SAT DEC 28 2013

...BRUTALLY COLD WIND CHILLS ON THE WAY...

.AN ARCTIC HIGH PRESSURE WILL BRING STRONG WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE REGION THIS
WEEKEND.

MNZ039-046-SDZ005>008-010-011-017>023-291745-
/O.CAN.KABR.WW.Y.0029.000000T0000Z-131229T0600Z/
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1143 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 


* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  BLOWING SNOW PRODUCING LOW VISIBILITY AT TIMES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ004-009-291745-
/O.CAN.KABR.WW.Y.0029.000000T0000Z-131229T0600Z/
/O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CAMPBELL-WALWORTH-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE
1143 PM CST SAT DEC 28 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 


* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  BLOWING SNOW COULD CAUSE VERY LOW VISIBILITIES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ037-291745-
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
HAND-
INCLUDING THE CITY OF...MILLER
1143 PM CST SAT DEC 28 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES. 
  PATCHY BLOWING SNOW IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-015-016-033>036-045-048-051-291745-
/O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
1143 PM CST SAT DEC 28 2013 /1043 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WIND...NORTHWEST 20 TO 40 MPH...DECREASING LATE TONIGHT.

* WIND CHILL VALUES...COLDEST READINGS 25 BELOW TO 35 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
582 
WWUS43 KABR 290851 AAB
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
251 AM CST SUN DEC 29 2013

...BRUTALLY COLD WIND CHILLS THIS MORNING...

.AN ARCTIC HIGH PRESSURE WILL BRING GUSTY NORTHERLY WINDS...COLD
TEMPERATURES...AND BRUTALLY COLD WIND CHILLS TO THE AREA THIS
MORNING.

MNZ039-046-SDZ005>008-010-011-017>023-037-291800-
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER
251 AM CST SUN DEC 29 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-004-009-015-016-033>036-045-048-051-291800-
/O.CON.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
251 AM CST SUN DEC 29 2013 /151 AM MST SUN DEC 29 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...COLDEST READINGS 20 BELOW TO 30 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
028 
WWUS43 KABR 291519
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
919 AM CST SUN DEC 29 2013

...BRUTALLY COLD WIND CHILLS THIS MORNING...

.AN ARCTIC HIGH PRESSURE WILL BRING COLD TEMPERATURES...AND
BRUTALLY COLD WIND CHILLS TO THE AREA THIS MORNING.

SDZ005-006-010-017-018-037-291630-
/O.CAN.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
919 AM CST SUN DEC 29 2013

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL WARNING. THE WIND HAS BECOME LIGHT AND VARIABLE...NEGATING
THE EFFECTS OF THE COLD AIR IN PLACE ACROSS THE REGION. 

$$

SDZ003-004-009-015-016-033>036-045-048-051-291630-
/O.CAN.KABR.WC.Y.0013.000000T0000Z-131229T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
919 AM CST SUN DEC 29 2013 /819 AM MST SUN DEC 29 2013/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. THE WIND HAS BECOME LIGHT AND VARIABLE...NEGATING
THE EFFECTS OF THE COLD AIR IN PLACE ACROSS THE REGION.

$$

MNZ039-046-SDZ007-008-011-019>023-291800-
/O.CON.KABR.WC.W.0005.000000T0000Z-131229T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
919 AM CST SUN DEC 29 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...COLDEST READINGS 30 BELOW TO 45 BELOW ZERO.

* IMPACTS...EXPOSED FLESH COULD FREEZE IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 27, 2:50 PM CST, 22 minutes earlier.

Area forecast discussion, Dec 27, 2:50 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
250 PM CST FRI DEC 27 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

WINDS/WIND CHILLS/TEMPERATURES ARE ALL CONCERNS THIS GO AROUND.
FOR TNT ITS THE CALM BEFORE THE STORM. PARTLY CLOUDY SKIES AND
SLACKENING WINDS COMBINED WITH INCREASING LLM DUE TO TODAYS SNOW
MELT WILL LIKELY LEAD TO SOME FOG ACROSS THE REGION. DIFFICULT TO
SAY HOW THICK BUT FOR NOW WILL COUNT ON SOME WIND KEEPING THE
BOTTOM FROM FALLING OUT. SATURDAY IS WHERE THE BIG CHANGES BEGIN
TO TAKE SHAPE. AN ARCTIC FRONT WILL BLAST THROUGH THE REGION WITH
VERY COLD AIR TO FOLLOW. WINDS WILL PROBABLY REACH ADVISORY
CRITERIA FROM WEST TO EAST AS THE POST FRONTAL PRESSURE BUBBLE
MOVES IN. TOWARD 00Z ON SUNDAY IS WHEN THE COLDEST AIR COMBINES
WITH THE WIND TO PRODUCE BITTERLY COLD WIND CHILLS. THAT IS WHEN
THE ADVISORY FOR WIND CHILLS IS SLATED TO KICK IN AND REPLACE THE
PLAIN OLD WIND ADVISORY.

THERE HAS BEEN MUCH DISCUSSION ABOUT POTENTIAL FOR BLOWING SNOW
AND WHAT NOT ON SATURDAY INTO SATURDAY EVENING. FOR NOW FEEL THE
THREAT IS MINIMAL DUE TO TODAYS MILD AIRMASS OVER THE REGION HAVING
PROVIDED FOR A GOOD CRUSTING OPPORTUNITY. SO IN THE FORECAST WILL
ONLY MENTION PATCHY BLOWING SNOW. THE CHANCE FOR ANY MEASURABLE
FALLING SNOW ALSO SEEMS LOW OR PERHAPS CONFINED TO AN HOUR OR TWO
POST FRONTAL...SO OVERALL AM NOT EXPECTING SIGNIFICANT LONG LIVED
VSBY REDUCTIONS SAT/SATURDAY NIGHT.

TEMPERATURES WILL BEGIN FALLING DRAMATICALLY ON SATURDAY...AND
WILL STAY WELL BELOW NORMAL INTO EARLY NEXT WEEK.

.LONG TERM...MONDAY THROUGH FRIDAY

LONG TERM PERIOD WILL BE PRIMARILY DOMINATED BY NORTHWEST
FLOW...WITH AN UPPER RIDGE GRADUALLY BUILDING ACROSS THE
INTERMOUNTAIN WEST TO CONCLUDE THE WEEKS FORECAST. AN UPPER LOW
OVER CENTRAL CANADA WILL PROVIDE THE IMPETUS FOR ARCTIC AIR
FLOWING INTO THE WESTERN LAKES. THUS...THE ARCTIC FRONT WILL
REMAIN SOUTH AND WEST OF THE FORECAST AREA UNTIL FRIDAY WHEN IT
DRIFTS BACK TO THE EAST. THE RESULT WILL BE BELOW NORMAL
TEMPERATURES DURING THAT TIME FRAME. THERE ARE SOME INDICATIONS
WITHIN THE GFS THAT THE AREA WILL REMAIN UNDER A PERSISTENT
STRATUS LAYER TRAPPED UNDER THE ARCTIC AIRMASS. WITH TEMPERATURES
WITHIN THE DENDRITIC GROWTH ZONE...SHOULD SEE SEVERAL DAYS OF
CLOUDS WITH INTERMITTENT LIGHT SNOW/FLURRIES. THIS MAY BLUNT THE
TEMPERATURE EXTREMES WITH THE COLD AIR THOUGH.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CIGS/VISBY TODAY WITH WESTERLY FLOW. FOG IS POSSIBLE TONIGHT
WITH WEAKER SOUTH WINDS. A FRONT WILL PASS THROUGH THE AREA
TOMORROW...SHIFTING THE DIRECTION AROUND TO THE NORTH/NORTHWEST
WITH MUCH STRONGER WIND SPEEDS. THIS WILL HAPPEN AT KMBG BY MID
MORNING...WITH THE OTHER SITES OCCURRING AROUND THE END OF THE TAF
PERIOD.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/
     SATURDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
     HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
     WALWORTH.

     WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM
     CST /5 AM MST/ SUNDAY FOR BROWN-BUFFALO-CAMPBELL-CLARK-
     CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
     HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
     ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM NOON TO 6 PM CST SATURDAY FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WIND CHILL ADVISORY FROM 6 PM SATURDAY TO 6 AM CST SUNDAY FOR
     BIG STONE-TRAVERSE.

     WIND ADVISORY FROM NOON TO 6 PM CST SATURDAY FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...CONNELLY

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Dec 27, 3:43 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
343 AM CST FRI DEC 27 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
343 AM CST FRI DEC 27 2013 /243 AM MST FRI DEC 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ARCTIC FRONT MOVING ACROSS THE REGION ON SATURDAY WILL BRING
STRONG NORTHERLY WINDS...ALONG WITH A CHANCE FOR LIGHT SNOW. THE
COMBINATION OF FALLING SNOW AND GUSTY WINDS WILL CAUSE AREAS OF
BLOWING SNOW WITH A REDUCTION IN VISIBILITIES.

WIND CHILL TEMPERATURES OF 20 BELOW TO 35 DEGREES BELOW ZERO CAN
BE EXPECTED EACH NIGHT AND INTO THE MORNING HOURS FROM SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

In the hours before

Special weather statement, Dec 27, 9:15 AM CST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
915 AM CST FRI DEC 27 2013

SDZ007-008-011-021-271730-
MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...MILBANK
915 AM CST FRI DEC 27 2013

...GUSTY WINDS AND SOME BLOWING/DRIFTING SNOW THIS MORNING...

WEST WINDS OF 20 TO 50 MPH WILL CONTINUE ACROSS PARTS OF THE COTEAU
AND JUST EAST OF THE COTEAU OVER FAR NORTHEAST SOUTH DAKOTA. THIS
WILL PROMOTE SOME BLOWING AND DRIFTING SNOW THIS MORNING BEFORE
TEMPERATURES WARM UP ENOUGH TO NEGATE ANY BLOWING/DRIFTING.

IF TRAVELING OVER NORTHEAST SOUTH DAKOTA THIS MORNING BE PREPARED
FOR SOME ICY SPOTS ALONG WITH PATCHY AREAS OF BLOWING AND DRIFTING
SNOW.

TDK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:04 PM CSTWind AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more27 hr

Nearby

Wind Chill Advisories in South Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.